MAUDE Adverse Event Report: STRYKER GMBH DISTAL MEDIAL HUMERUS PLATE VARIAX ELBOW LEFT / RIGHT HUMERUS 3 HOLE / L67MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL MEDIAL HUMERUS PLATE VARIAX ELBOW LEFT / RIGHT HUMERUS 3 HOLE / L67MM; PLATE, FIXATION, BONE
Model Number 629383S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Implant Pain (4561)
Date of Event 12/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "patient complains of pain and bone fusion failure and screw backout were found.It was determined that there was no infection, but there was a suspicion of metal allergy.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since an x-ray was provided which matches the alleged failure mode.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.An x-ray was provided which was presented to our health care professional for evaluation, and a question about the most likely reason for the screw backout was asked, to which the medical expert replied: ¿with the limited information available it is almost impossible to give a root cause.The first cause could be improper locking of the locking screws, or improper use of the locking screws (outside of the cone/ angle in which the screws can be properly locked.Second could be related to the construction being unstable, which may have caused too much movement of the parts, which lead to screw movement and loosening.However as said, based on the available information an actual cause cannot be determined.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
DISTAL MEDIAL HUMERUS PLATE VARIAX ELBOW LEFT / RIGHT HUMERUS 3 HOLE / L67MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16189653
Report Number0008031020-2023-00024
Device Sequence Number5807602
Product Code HRS
UDI-Device Identifier07613327082432
UDI-Public07613327082432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number629383S
Device Catalogue Number629383S
Device Lot NumberH56713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale